MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION; PTCA GUIDE WIRE
Model Number AHW14R101S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.The cause of the reported event could not be identified as the subject device had not been yet returned to the manufacturer.Based on the obtained information, lot history review, and referring to known similar events, it was presumed that tension generated during withdrawal attempts might have been locally applied on the subject sion guide wire while the guide wire was caught by the deployed stent.Consequently, the guide wire was fractured.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that possibility could not be ruled out that the subject sion guide wire had caused or contributed to the reported iatrogenic dissection that was considered a health hazard, and that the fragment left in situ could not be completely ruled out as no information on fragment removal was obtained and the affected device was not returned for evaluation yet.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] the coil section is especially fragile, so do not bend or pull it more than necessary.Otherwise, the guide wire may be damaged.Observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunctions and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi sion guide wire was used for stent deployment during a percutaneous coronary intervention (pci) to treat an unspecified lesion in the coronary artery.When removed after stenting, the sion guide wire became entangled in the stent.The guide wire then broke off and the wire fragment was trapped within the stent.It was informed that the procedure was prolonged and became more complex due to an iatrogenic dissection but completed.The condition of the patient was reportedly stable after the procedure and the patient was recovering well.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported sion guide wire was returned for investigation.The returned sion guide wire was found helically deformed at approximately 170-265mm distal to the proximal solder (set at 280mm from the wire tip to fix the outer coil onto the core wire).The outer coil was elongated for approximately 210mm from the proximal mid solder (set at 45mm from the wire tip to fix the outer coil onto the core wire) and found fractured.Under the elongated outer coil, the inner coil was found exposed.As a trace of solder was observed at the distal end of the inner coil, it was concluded that the inner coil was not fractured but intact.The core wire, composing the core which runs inside the inner coil up to the distal solder, was found fractured at the distal end of the inner coil.The other core-composing twist wire was coming out of the inner coil for approximately 5mm and found fractured.Each fracture end of the outer coil, core wire, and twist wire was observed under microscope and scanning electron microscope (sem).The fracture end of the outer coil was found necked, likely due to tensional stress.The core wire fracture end had a surface with dimples.The twist wire fracture end had necked wire strands.These findings indicated that the entire core including the core wire and the twist wire was separated by tensional stress.Measurement of the returned sion guide wire suggested that the outer coil was detached for approximately 24mm from the wire tip, the core wire was detached for approximately 7.5mm from the wire tip, and the twist wire was detached for approximately 2.5mm from the wire tip, all together with the ball tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that tensional stress generated with guide wire manipulation for removal might have been locally applied to the subject sion guide wire while the distal segment of the guide wire had been caught by the deployed stent.Consequently, the core wire, the twist wire, and the outer coil were stretched and fractured.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that possibility could not be ruled out that the subject sion guide wire had caused or contributed to the reported iatrogenic dissection that was considered a health hazard, and that the fragment left in situ could not be completely ruled out as the detached distal segment of the guide wire was not returned for evaluation.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] the coil section is especially fragile, so do not bend or pull it more than necessary.Otherwise, the guide wire may be damaged.Always advance and withdraw the guide wire slowly.Observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunctions and adverse effects].Separation of the guide wire.

Brand Name
ASAHI SION
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23399635
Report Number3003775027-2025-00229
Device Sequence Number10034261
Product Code DQX
UDI-Device Identifier04547327132985
UDI-Public(01)04547327132985(17)271130(10)241217A281
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R101S
Device Lot Number241217A281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexUnknown